Winter Weather, Bailey
- When
- January 30, 10:00 PM CST to January 31, 6:00 AM CST
- Where
- Bailey forecast zone
- Reported by
- COOP Observer
- Coordinates
- 34.069, -102.830 (the zone’s center; the record gives no point)
A light wintry mix fell over portions of the extreme southwesten Texas Panhandle and the northwestern South Plains during the overnight and early morning hours of the 30th and the 31st. The only location to report an accumulating snowfall was Muleshoe (Bailey County), where one inch of snow had accumulated by sunrise on the 31st.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
A light wintry mix fell over portions of the extreme southwesten Texas Panhandle and the northwestern South Plains during the overnight and early morning hours of the 30th and the 31st. The only location to report an accumulating snowfall was Muleshoe (Bailey County), where one inch of snow had accumulated by sunrise on the 31st.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jan 30, 8:21 PM CST, 1 hour 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 821 PM CST TUE JAN 30 2007 .UPDATE... UPDATED GRIDS/FORECAST PRODUCTS ARE BEING GENERATED TO REFLECT THE LATEST RADAR/SATELLITE TRENDS. A SPECIAL WEATHER STATEMENT FOR POTENTIAL LIGHT SNOW ACCUMULATIONS OVER THE NORTH/WEST FA OVERNIGHT...AND AGAIN WEDNESDAY NIGHT/THURSDAY EVENING...WILL BE ISSUED. PRECIPITATION ALOFT/VIRGA IS OVERSPREADING THE AREA ATTM. THIS ACTIVITY APPEARS TO BE ASSOCIATED WITH WEAK FORCING ASSOCIATED WITH EASTERLY UPSLOPE FLOW AND FALLING HEIGHTS IN ADVANCE OF THE CUTOFF CALIFORNIA LOW. REGIONAL RADARS NOW SHOW CONVECTIVE DEVELOPMENT OVER SOUTHERN NEW MEXICO/NORTHERN CHIHUAHUA. THIS ENHANCEMENT IS IN PROXIMITY THE NOSE OF A 140KT UPPER JET NOTED IN VAPOR IMAGERY AND MODEL SOLUTIONS. THUS EXPECT INITIAL WET BULBING FROM ONGOING PRECIP TO PROMOTE AN INCREASED LIKELIHOOD FOR MEASURABLE PRECIPITATION AFTER MIDNIGHT. IN FACT T/TD SPREADS ARE COLLAPSING ATTM OVER THE SOUTHWESTERN ZONES PER THE TTU WTM. FORECAST SOUNDINGS BRIEFLY DEPICT THERMO PROFILES SUPPORTIVE OF MODERATE SNOW OVER THE NORTHWESTERN HALF OF THE AREA...BUT DOMINATE MODE APPEARS TO FAVOR FREEZING DRIZZLE/LIGHT SNOW GIVEN WAA WARM NOSE AND LACK OF PERSISTENT LIFT THROUGH A DEEPLY SATURATED LAYER. CURRENT FORECAST GRIDS ADDITIONALLY SUPPORT NEAR/LOW-END ADVISORY SNOW ACCUMULATIONS OVER THE NORTHERN FA WEDNESDAY NIGHT/THURSDAY EVENING. WILL ADDITIONALLY MENTION THIS IN THE UPCOMING SPS. && .AVIATION... AT TERMINAL KLBB...DRY LOWER LEVELS WILL CONTINUE TO SLOWLY MOISTEN OVER THE NEXT SEVERAL HOURS AS PRECIPITATION FALLS AND EVAPORATES THROUGH THE COLUMN. MVFR CEILINGS ARE EXPECTED TO DEVELOP BETWEEN 04 AND 06Z AT TERMINAL KLBB. LOW LEVEL SOUTHEAST FLOW WILL INCREASE WITH A CONTINUED FETCH OF MOISTURE INTO THE REGION. CEILINGS ARE EXPECTED TO LOWER INTO THE IFR CATEGORY BY 09 OR 10Z WITH THE POSSIBILITY OF LIFR CEILINGS BETWEEN 12 AND 16Z. AREAS OF ADVECTION FOG WILL ALSO BE POSSIBLE BUT VSBYS SHOULD NOT BE A PROBLEM. LIGHT PRECIP IN THE FORM OF FREEZING DRIZZLE OR LIGHT SNOW WILL BE POSSIBLE OVERNIGHT. NOTHING MORE THAN A LIGHT GLAZE IS EXPECTED AT THIS TIME. AT TERMINAL KCDS..MID AND HIGH LEVEL CLOUDS WILL CONTINUE TO OVERSPREAD THE REGION OVER THE NEXT SEVERAL HOURS. AS THE LOWER LEVELS OF THE ATMOSPHERE CONTINUE TO MOISTEN...AREAS OF MVFR CEILINGS ARE EXPECTED TO DEVELOP BY 09Z. MVFR CEILINGS SHOULD CONTINUE THROUGH 17Z WITH A PERIOD OF IFR CEILINGS POSSIBLE. LIFT WILL GRADUALLY INCREASE OVER THE REGION AND A PERIOD OF LIGHT SNOW OR FREEZING DRIZZLE IS POSSIBLE AFTER 12Z. KW && .PRELIMINARY POINT TEMPS/POPS... FRIONA 25 37 22 40 24 / 50 30 50 30 10 TULIA 27 36 25 37 25 / 40 40 60 30 10 PLAINVIEW 27 38 27 38 28 / 40 30 50 30 10 LEVELLAND 28 44 28 44 31 / 40 30 50 20 10 LUBBOCK 28 43 27 42 27 / 40 30 50 30 10 BROWNFIELD 30 46 32 44 31 / 40 30 50 20 10 CHILDRESS 27 37 28 35 27 / 20 40 50 30 10 SPUR 29 42 29 43 30 / 30 30 50 30 10 ASPERMONT 29 44 34 45 31 / 20 40 50 30 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 17/20/17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 844 PM CST TUE JAN 30 2007 TXZ021>044-311200- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 844 PM CST TUE JAN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT WINTER WEATHER PERIODS OF LIGHT SNOW OR FREEZING DRIZZLE WILL DEVELOP OVER THE OUTLOOK AREA AFTER MIDNIGHT. LIGHT SNOW ACCUMULATIONS AND A THIN ICE GLAZE ARE POSSIBLE OVER THE WESTERN SOUTH PLAINS AND THE EXTREME SOUTHWESTERN TEXAS PANHANDLE. ISOLATED SNOW ACCUMULATIONS NEAR ONE INCH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ACCUMULATIONS FROM WINTRY PRECIPITATION MAY CREATE HAZARDOUS CONDITIONS MAINLY WEDNESDAY AND THURSDAY AS A DISTURBANCES FROM THE SOUTHWEST PASS ABOVE A COLD CANADIAN AIRMASS LYING OVER THE SOUTHERN PLAINS. THE EXACT TIMING OF THESE DISTURBANCES...AND THE TYPE OF WINTRY PRECIPITATION CONTINUE TO BE UNCERTAIN. TRAVELERS ACROSS THE SOUTHERN PLAINS SHOULD PREPARE FOR POTENTIAL ICY OR SNOW COVERED ROADS. OTHERWISE THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW FRIDAY THROUGH MONDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 837 PM CST TUE JAN 30 2007 TXZ021>035-039-040-311200- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD 837 PM CST TUE JAN 30 2007 ...LIGHT SNOW ACCUMULATIONS ARE POSSIBLE... PERIODS OF LIGHT SNOW AND FREEZING DRIZZLE WILL AFFECT THE WESTERN AND NORTHERN SOUTH PLAINS AND THE EXTREME SOUTHERN TEXAS PANHANDLE OVERNIGHT. ACCUMULATIONS OF WINTRY PRECIPITATION...IF ANY...WILL BE LIGHT. A DUSTING OF LESS THAN ONE INCH OF SNOW IS EXPECTED... ALONG WITH A LIGHT GLAZE OF ICE. THE MOST LIKELY LOCATIONS TO EXPERIENCE ACCUMULATIONS BY SUNRISE WILL BE THOSE OVER THE WESTERN SOUTH PLAINS AND THE EXTREME SOUTHWESTERN PANHANDLE. ACCUMULATING SNOWFALL MAY AGAIN IMPACT THE NORTHERN SOUTH PLAINS AND THE EXTREME SOUTHERN PANHANDLE WEDNESDAY NIGHT INTO EARLY THURSDAY. ALTHOUGH SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED... BETWEEN ONE TO TWO INCHES OF SNOW MAY FALL BY THURSDAY MORNING. TRAVELERS ARE ADVISED TO REMAIN AWARE OF THE LATEST WEATHER CONDITIONS. PLEASE MONITOR THE LATEST WEATHER INFORMATION FOR LATER UPDATES OR POSSIBLE ADVISORIES.
The national radar mosaic for the moment the first event began.
1 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, January 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7155.